Flash Flood, Benton
- When
- August 25, 5:50 PM CST to 8:00 PM CST
- Where
- Benton County, Lincoln
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.400, -93.333
Thunderstorms with heavy rain caused flash flooding of low lying areas along Highway 65.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 25, 4:54 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR 00Z TAFS NATIONAL WEATHER SERVICE SPRINGFIELD MO 554 PM CDT THU AUG 25 2005 .DISCUSSION... MAIN CONCERNS ARE THE CHANCES FOR ADDTIONAL HEAVY RAINFALL AND SEVERE WEATHER POTENTIAL THROUGH FRIDAY. ONGOING WEAK CONVECTION CONTINUES FROM EAST CENTRAL KS IN TO CENTRAL MO. REPORTS OF ONGOING FLOODING ARE CONFINED TO THE NORTHWEST/NORTHERN FRINGES OF THE FORECAST AREA. AREAS OVER CENTRAL MO ARE OBVIOUSLY WORKED OVER...BUT CONVECTION IS BLOSSOMING OVER NORTHERN AR AND EXTREME SOUTHERN MO...AND SEEM TO BE FOCUSED ALONG OUTFLOW BOUNDARIES. RUC MIXED 100 MB LAYER CAPES INCREASE TO 1000-1500 J/KG ALONG THE ARKANSAS BORDER...SO ISOLATED SEVERE STORMS NOT OUT OF THE QUESTION. THIS ALREADY HANDLED IN THE HWO. THIS DIURNALLY DRIVEN ACTIVITY WILL WEAKEN THIS EVENING. NEXT CONCERN IS HEAVY RAINFALL CHANCES AGAIN TONIGHT. FOR NOW...GOING WITH THE IDEA OF ANOTHER STORM COMPLEX DEVELOPING NEAR THE NOSE OF THE 85H LOW LEVEL JET OVER NEB/NORTHEAST KS. AS THE LOW LEVEL JET VEERS LATE TONIGHT...BELIEVE THAT CONVECTION WILL DEVELOP SOUTHEAST ALONG THE LOW LEVEL BAROCLINIC ZONE THAT EXTENDS FROM NORTHEAST KS/NW MO INTO SOUTH CENTRAL/SOUTHEAST MO. I HAVE MY HIGHEST RAIN CHANCES OVER MY NORTHEAST COUNTIES. PRECIPITABLE WATER VALUES ON THE KSGF 12Z SOUNDING WERE OVER TWO INCHES...AND PROGGED POINT SOUNDINGS THROUGH TONIGHT ARE SIMILAR. THEREFORE...IT WILL BE FAIRLY EASY TO GET CONVECTION GOING...EVEN WITH JUST MODEST FORCING...AND WHERE IT DOES...RAINFALL WILL BE EFFICIENT WITH SOME HEFTY TOTALS POSSIBLE AGAIN. CONSIDERING EXTENDING THE FLOOD WATCH FOR SOME AREAS FOR LATE TONIGHT AND FRIDAY MORNING...BUT STILL EVALUATING THAT IN COORDINATION WITH OTHER WFOS. NOT AS CONFIDENT AS TO HOW THE CONVECTION WILL EVOLVE OVERNIGHT. WILL MENTION HEAVY RAIN IN MY CENTRAL MO COUNTIES IN THE PUBLIC ZONE AND GRIDDED FORECASTS LATE TONIGHT AND FRIDAY MORNING. A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT...AND I HAVE INCREASED RAIN CHANCES TO ACCOUNT FOR THIS. SOMEWHAT DRYER AIR MOVES INTO THE AREA WITH WEAK HIGH PRESSURE LATE SATURDAY/SUNDAY. HIGH AMPLITUDE FLOW CONTINUES OVER SOUTHERN CANADA/NORTHERN U.S. THROUGH THE EXTENDED PERIODS. A SHORTWAVE WILL MOVE EAST THROUGH THE AREA MONDAY AND MONDAY NIGHT HAVE MAINTAINED LOW RAIN/THUNDERSTORMS CHANCES FOR THIS TIME PERIOD. UPPER RIDGE GRADUALLY BUILDS OVER THE AREA AHEAD OF THE NEXT STRONG SYSTEM THAT WILL MOVE INTO WESTERN NORTH AMERICA. LEFT THE TUESDAY-THURSDAY PERIOD DRY...BUT WENT AT OR A LITTLE ABOVE GUIDANCE FOR HIGH TEMPERATURES DURING THIS TIME. DSA && .AVIATION... VISIBLE SATELLITE IMAGERY SHOWS VERY LITTLE IN THE WAY OF CLOUD COVER FOR BOTH SGF/JLN AREA. MAIN SHOW TONIGHT SHOULD REMAIN NORTH OF THE FORECAST POINTS AND PLAN ON KEEPING VFR CONDITIONS AT BOTH LOCATIONS. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH PORTIONS OF WEST CENTRAL AND CENTRAL MO THROUGH 6 PM. .KS...FLOOD WATCH FOR BOURBON COUNTY THROUGH 6 PM. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 650 PM CDT THU AUG 25 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 650 PM CDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER EASTERN KANSAS AND NORTHERN MISSOURI TONIGHT. STRENGTHENING LOW LEVEL WINDS INTO THE AREA AFTER MIDNIGHT MAY TRIGGER ADDITIONAL STORMS ALONG AND NORTH OF A WARM FRONT THAT WILL EXTEND FROM NORTHWEST MISSOURI INTO THE MID MISSOURI REGION. HEAVY RAINFALL WILL AGAIN BE POSSIBLE TONIGHT AND FRIDAY MORNING...MAINLY NORTHEAST OF AN OSCEOLA TO EMINENCE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ONGOING THUNDERSTORMS FROM THURSDAY NIGHT WILL AFFECT PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI FRIDAY MORNING. A COLD FRONT WILL APPROACH THE AREA LATE ON FRIDAY AND FRIDAY NIGHT BRINGING ANOTHER CHANCE FOR THUNDERSTORMS. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS THE MAIN STORM HAZARD. THE STRENGTH OF THE STORMS WILL GREATLY DEPEND ON THE AMOUNT OF INSTABILITY PRESENT. AN UPPER LEVEL SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER THREAT...SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA/SSL
The Pleasant Hill radar (KEAX), 93 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
1 flash flood. Local standard time, as filed.
Thunderstorms with heavy rain caused flash flooding of low lying areas along Highway 65.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470715.